A member asked:
Disclaimer

my son was given amoxicillin had hive reaction to it. he was switched to cefdinir. he continues with hives. does this mean he's also allergic to this?

1 doctor answer
Dr. Amrita Dosanjh
35 years experience Pediatrics and Pediatric Pulmonology
MGt: The allergic reaction to Amoxicillin can still be the cause of this rash, but a new drug allergy is also possible. He should be treated with an antihistamine. Is he experiencing any respiratory problems? If so, please see the ED right away. It is important to contact your PCP.
Answered on Sep 11, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 36-year-old female asked:
Dr. Yash Khanna
56 years experience Family Medicine
IT IS SAFE: Penicillins which includes Amoxicillin are related structurally to cephalosporins like omnicef, (cefdinir) and a result of that there is a cocenn that ... Read More
2
2 thanks
A 32-year-old female asked:
Dr. Michael Zacharisen
32 years experience Allergy and Immunology
Not likely: The reason hives occurs is not clear, but if hives were a drug reaction to cefdinir, the hives occur during or shortly after (few days) of completing ... Read More
1
1 thank
A 35-year-old female asked:
Dr. Joshua Messer
13 years experience Family Medicine
Yes: Even though you have used Amoxicillin previously, you can develop an allergic response at any time in the future. You should stop the medicine and ca ... Read More
1
1 thank
A 26-year-old female asked:
Dr. Jeffrey Juchau
32 years experience Family Medicine
Hives: Any medication can cause hives. If you think the medicine is the cause of the hive it should be stopped immediately. Allergic reactions happen on sub ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month